1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Give ME the Money
Graham McPhee spells out some of the cold, hard facts about the dismal state of ME research and politics, and has some suggestions as to what we can do about it ...
Discuss the article on the Forums.

Bad reaction to IV vitamin therapy

Discussion in 'General Treatment' started by equestrian111, Jun 3, 2012.

  1. equestrian111

    equestrian111

    Messages:
    49
    Likes:
    27
    ct
    My new cfs Dr. started me on b12 injections and after a week of daily shots, I started to broke less and less fatigued. Progress yeah!!. He them wanted me to start IV vitamin infusions 2x a week. Had my 1st one on Wed and crashed for 3 days. Back to where I started. Any one have any ideas on why this made me feel worse? I don't think I will try this again. They said it would make me feel great. Also 2 days after this IV , my urine was not the usual bright yellow from my b12 shots. Did this iv deplete my b12?
    The IV contains
    Amino acids .50
    Ascorbic acid 40
    B6. 2
    B12 5
    B complex 2
    Calcium gluconate 2
    Glutathlone 5
    Magnesium sulfate 4
    Magnesium chloride (10)
    Mineral mix (mt-5) 2
    Dexpanthenol 1.5
    Taurine 6
     
  2. merylg

    merylg Senior Member

    Messages:
    764
    Likes:
    494
    Sydney, NSW, Australia
    My gut feeling...no pun intended! (and this only what I have recently learned from doing a B2 Riboflavin protocol) is that your injections of B12 started processes that quickly depleted your stores of B2 (Riboflavin)...then the IV vitamins & minerals finished the process of totally depleting B2 (Riboflavin)...then proceeded to make you feel very ill. I am not a dr so you would need to seek a dr's advice on this.
     
    taniaaust1 and Hanna like this.
  3. adreno

    adreno 3% neanderthal

    Messages:
    2,605
    Likes:
    1,972
    Tundras of Europa
    Which form of b12 is your doctor using? How about folate?

    Like merylg says, the change in urine color could indicate that you're not getting enough b2.
     
  4. taniaaust1

    taniaaust1

    Messages:
    8,329
    Likes:
    5,264
    Sth Australia
    Another issue it may of been is maybe there was a preservative in that IV mix.
     
  5. Sparrow

    Sparrow Senior Member

    Messages:
    671
    Likes:
    770
    Canada
    I'm not a doctor either, but based on my experiences, here are some others I can think of off the top of my head:
    • Folate, a particular mineral, or other components of the mix could have been lacking before, so adding them might have triggered a "start up" reaction. Many of us have had experiences where we feel ill when starting a particular supplement, but in some cases it's actually a good thing because it just means that the system is moving again and trying to deal with a backlog of problems. ...Of course, on the other side, sometimes it's a sign of deficiencies in some other area. Just another part of what makes trying to solve all this so delightful. ;) Building up your supplies of everything more gradually might help this some.
    • Some people have issues with large quantities of sulfur-based substances, and glutathione is one of those.
    • If you have any stress associated with needles, sometimes that's enough to crash people trying to get an IV drip too. :)
    There are tons of other things that might have gone wrong specifically for your body chemistry, though. We often seem to have weird reactions or sensitivities to things that tend to be "perfectly safe" for other people. I think probably the only way to know is to try the individual components out and see if you can pinpoint the issue. ...Although, again, a poor reaction doesn't always mean it's bad for you. ...Sometimes just that you need to take things more slowly. There are a lot of good things in the mix you had that would probably be worth checking out on their own. I agree, though, if you had a bad reaction to the mix, it's probably not worth trying it all together like that again.

    As others mentioned, I believe that the bright yellow colour to urine is usually related to excess riboflavin (usually from taking a large supplement - very little riboflavin is actually able to be absorbed at once). Is there a B complex, or something else with riboflavin in it that you stopped taking at the same time? As far as I know, B12 should store in your body, so I don't think there would be a significant change in urine colour. I could be wrong, though.

    I had issues with a vitamin drip as well, though I'm not sure what part of it, since I take all of the things involved orally without problem. I had the most uncomfortable cramping sensation spreading up my arm and into my chest from the IV site. Stopped the IV before it got to my heart...just in case. :) I hear they're great for some people, though. Sorry you had such a bad experience.
     
  6. equestrian111

    equestrian111

    Messages:
    49
    Likes:
    27
    ct
    When I was having the IV it was burning where the IV was and I had to have ice packs on it for the whole 2 hrs. Yes I was nervous but took my xanax which calmed me down. My Dr said that sometimes people have a flu like reaction for a day or two and then feel good. It's been 5 days and I am just starting to feel better. I am allergic to sulphur so maybe that was part of it. Uggg . Maybe I will try the supplement route again. For $100 per IV to make me feel awful stinks, I did try the methylation protocol and crashed. So it could be the folate.
     
  7. barbc56

    barbc56 Senior Member

    Messages:
    1,579
    Likes:
    977
    equestrian111, what kind of doctor do you see? Infusions can be very tricky. I did get an infusion of iron as my feritin is low and don't absorb it because of my IBS. I see a hematologist. I get premedication, benydryl, to prevent an allergic reaction and am infused very slowly over nine hours.

    Do you have a documented deficiency?

    Don't know if this will help but thought I would mention it.

    Barb C. :>)
     

See more popular forum discussions.

Share This Page